Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Blaschke- and Minkowski-endomorphisms of convex bodies


Author: Markus Kiderlen
Journal: Trans. Amer. Math. Soc. 358 (2006), 5539-5564
MSC (2000): Primary 52A20, 08A35; Secondary 43A90, 46T30
Published electronically: July 20, 2006
MathSciNet review: 2238926
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider maps of the family of convex bodies in Euclidean $ d$-dimensional space into itself that are compatible with certain structures on this family: A Minkowski-endomorphism is a continuous, Minkowski-additive map that commutes with rotations. For $ d\ge 3$, a representation theorem for such maps is given, showing that they are mixtures of certain prototypes. These prototypes are obtained by applying the generalized spherical Radon transform to support functions. We give a complete characterization of weakly monotonic Minkowski-endomorphisms. A corresponding theory is developed for Blaschke-endomorphisms, where additivity is now understood with respect to Blaschke-addition. Using a special mixed volume, an adjoining operator can be introduced. This operator allows one to identify the class of Blaschke-endomorphisms with the class of weakly monotonic, non-degenerate and translation-covariant Minkowski-endomorphisms.

The following application is also shown: If a (weakly monotonic and) non-trivial endomorphism maps a convex body to a homothet of itself, then this body must be a ball.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52A20, 08A35, 43A90, 46T30

Retrieve articles in all journals with MSC (2000): 52A20, 08A35, 43A90, 46T30


Additional Information

Markus Kiderlen
Affiliation: Mathematisches Institut II, Universität Karlsruhe, D-76128 Karlsruhe, Germany
Address at time of publication: Department of Mathematical Sciences, University of Aarhus, Ny Munkegade, Bgn. 1530, DK-8000 Aarhus C, Denmark
Email: kiderlen@imf.au.dk

DOI: http://dx.doi.org/10.1090/S0002-9947-06-03914-6
PII: S 0002-9947(06)03914-6
Keywords: Convex body, Minkowski-addition, Blaschke-addition, Hausdorff metric, Steiner point, mixed volume, equivariant map, monotonic, spherical distribution, generalized function, spherical harmonic, multiplier
Received by editor(s): May 6, 2004
Received by editor(s) in revised form: November 22, 2004
Published electronically: July 20, 2006
Additional Notes: The majority of this note is taken from the author’s doctoral thesis [11], written in German at the University of Karlsruhe, Germany.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.